Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 56, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 2, 2012, 1:42 AM CDT for Pottawattamie County, Iowa; Douglas County, Washington County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2012, 1:42 AM CDT (06:42 UTC)
- Expired
- May 2, 2012, 2:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Pottawattamie County, IA, Douglas County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 36 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 1:55 AM CDT | HAIL 1 | Omaha, NE | HAIL UP TO 1 INCH IN DIAMETER IN THE FLORENCE AREA...NEAR 32ND AND TUCKER. ALSO HAD 1.82 RAINFALL IN THE LAST 24 HOURS. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 9:18 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
560 WUUS53 KOAX 020642 SVROAX IAC155-NEC055-177-020715- /O.NEW.KOAX.SV.W.0056.120502T0642Z-120502T0715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 142 AM CDT WED MAY 2 2012 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN NEBRASKA... POTTAWATTAMIE COUNTY IN IOWA... EXTREME SOUTHEASTERN WASHINGTON COUNTY IN NEBRASKA... * UNTIL 215 AM CDT * AT 137 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ELKHORN...OR 10 MILES NORTHWEST OF OMAHA...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... OMAHA...FORT CALHOUN...UNDERWOOD...MINDEN...CARTER LAKE... BENNINGTON...NEOLA...BOYS TOWN...CRESCENT... MCCLELLAND AND WASHINGTON. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 29 BETWEEN MILE MARKERS 54 AND 66. INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 8 AND 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4126 9621 4144 9622 4151 9554 4124 9553 TIME...MOT...LOC 0637Z 267DEG 41KT 4135 9616 WIND...HAIL <50MPH 1.00IN $$ FOBERT
2 follow-up statements
902 WWUS53 KOAX 020659 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 159 AM CDT WED MAY 2 2012 IAC155-NEC055-177-020715- /O.CON.KOAX.SV.W.0056.000000T0000Z-120502T0715Z/ POTTAWATTAMIE IA-WASHINGTON NE-DOUGLAS NE- 159 AM CDT WED MAY 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR POTTAWATTAMIE...EXTREME SOUTHEASTERN WASHINGTON AND DOUGLAS COUNTIES... AT 157 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF OMAHA...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... OMAHA...FORT CALHOUN...UNDERWOOD...MINDEN...CARTER LAKE...NEOLA... CRESCENT AND MCCLELLAND. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 29 BETWEEN MILE MARKERS 54 AND 66. INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 8 AND 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4126 9602 4146 9603 4151 9554 4124 9553 TIME...MOT...LOC 0657Z 268DEG 35KT 4135 9591 WIND...HAIL <50MPH 1.00IN $$ FOBERT
899 WWUS53 KOAX 020715 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 215 AM CDT WED MAY 2 2012 NEC055-177-IAC155-020725- /O.EXP.KOAX.SV.W.0056.000000T0000Z-120502T0715Z/ POTTAWATTAMIE IA-WASHINGTON NE-DOUGLAS NE- 215 AM CDT WED MAY 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR POTTAWATTAMIE...EXTREME SOUTHEASTERN WASHINGTON AND DOUGLAS COUNTIES WILL EXPIRE AT 215 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4126 9602 4146 9603 4151 9554 4124 9553 TIME...MOT...LOC 0714Z 267DEG 41KT 4135 9591 $$ FOBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:31 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 2, 12:31 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1231 AM CDT WED MAY 2 2012 .AVIATION... 06Z TAFS FOR KOMA...KLNK...KOFK. THUNDERSTORMS WILL AFFECT KOMA FOR A FEW HOURS EARLY THIS MORNING AND AT LEAST BE IN THE KLNK VICINITY. SOME SCT TO BKN LOW CLOUDS BELOW 1500 FEET ARE POSSIBLE THROUGH ABOUT 14Z THEN EXPECT AN OVERALL INCREASE IN LOW LEVEL MOISTURE LATER TODAY. THUNDERSTORM CHANCES WILL INCREASE AGAIN AFTER 00Z AT KOFK AND AFTER ABOUT 03Z AT KOMA AND KLNK. MILLER && .PREV DISCUSSION... /ISSUED 341 PM CDT TUE MAY 1 2012/ SHORT TERM...TONIGHT THROUGH FRIDAY GOING FCST IS IN GOOD SHAPE...ONLY MINOR TWEAKS MADE. MAIN CONCERN THEN CONTINUES TO BE PINNING DOWN AREAL COVERAGE OF SVR STORM ACTIVITY THIS EVENING. AS OF NOW IT APPEARS THAT THE UPPER MIDWEST WILL BE PRIME FOR SVR STORMS IN ASSOCIATED WITH LIFTING WARM FRONT... WITH ANOTHER AREA OF RISK ASSOCIATED WITH COOL FRONT CURRENTLY DROPPING THRU THE DAKOTAS. HRRR AND RAP SOLUTIONS HAVE BEEN RATHER CONSISTENT TODAY SUGGESTING LINE OF CONVECTION MOVING INTO THE NRN CWA BY EARLY EVENING. ESRH AROUND 360 M2/S2 AND MUCAPES 2000 J/KG OR SO SHOULD BE ENOUGH TO POP SOME SVR MAINLY OVER NORTHEAST NEB. AMPLIFYING TROF DIG OVER THE WRN CONUS WILL REPLACE THE NEAR-ZONAL FLOW WITH LOW AMPLITUDE UPPER RIDGE GRADUALLY BUILDING OVER THE PLAINS. THIS WILL ACT TO HINDER BNDRY PROGRESSION ANY FARTHER SOUTH AND KEEP IT INVOF THE CWA. ON WEDNESDAY...MUCAPES INCREASE TO 4500 J/KG BY AFTERNOON BUT DEEP LAYER SHEAR IS MORE FOCUSED NORTH. THUS NORTHEAST NEB MAY BE UNDER THE GUN AGAIN LATE WEDNESDAY AFTN/EVENING. THURSDAY THROUGH FRIDAY MODELS PROG SEVERAL IMPULSES EJECTING OUT OF THE SOUTHWESTERN STATES MAY HELP DESTABILIZE ENOUGH TO POP OFF ADDITIONAL CONVECTION. DEE LONG TERM...FRIDAY NIGHT THROUGH TUESDAY FAIRLY ACTIVE WEATHER PATTERN SHOULD CONTINUE INTO EARLY NEXT WEEK AS UPPER TROUGH REMAIN TO OUR WEST...EJECTING WAVES OF ENERGY INTO THE PLAINS. WARM ADVECTION FRIDAY NIGHT MAY SPARK THUNDERSTORMS OVER THE NORTHERN CWA...NORTH OF A EAST-WEST WARM FRONT BISECTING OUR AREA. THOSE SHOULD MOVE ON OFF TO THE NORTHEAST FAIRLY QUICKLY SATURDAY MORNING...LEAVING OUR CWA IN A VERY UNSTABLE AIRMASS BY SATURDAY AFTERNOON. CAPPING UNDER WEAK MID LEVEL RIDGE MAY PRECLUDE DEVELOPMENT MUCH OF THE DAY...MOST LIKELY WAITING FOR LOWERING HEIGHTS AS RIDGE SLIDES EAST SATURDAY EVENING. THUNDERSTORMS ARE GOOD BET THEN...ESPECIALLY IN THE NORTH WHERE A COLD FRONT WILL BE APPROACHING OVERNIGHT. THAT FRONT WILL DRIFT ACROSS THE AREA SUNDAY...MAINTAINING A FAIRLY HIGH CHANCE FOR CONTINUING RAIN AND THUNDER. COOLER AIR WILL FOLLOW...BUT THE CHANCE FOR RAIN OR SHOWERS WILL STILL EXIST AS MOIST SOUTHWEST FLOW ALOFT RIDES OVER COOL SURFACE LAYER. THIS PATTERN PERSISTS THROUGH TUESDAY. TEMPERATURES LOOK WARM SATURDAY WITH SOUTHERLY FLOW AND MORE HUMIDITY. HAVE HIGHS IN THE 80S THEN. RAIN AND COLD FRONTAL PASSAGE WILL COOL HIGHS INTO THE 70S SUNDAY...THEN ONLY 60S FOR MONDAY AND TUESDAY INFLUENCED BY NORTH TO EAST LOW LEVEL WIND COMPONENT. DERGAN && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, May 1, 5:04 PM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 504 PM CDT TUE MAY 1 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-021215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 504 PM CDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHEAST NEBRASKA THIS EVENING...MAINLY AFTER 7 PM. THE THUNDERSTORMS WILL CONTINUE MOVING EAST SOUTHEAST INTO EAST CENTRAL NEBRASKA AND WESTERN IOWA MAINLY AFTER 9 PM. DUE TO FAVORABLE INSTABILITY AND SHEAR...SOME OF THESE THUNDERSTORMS MAY BE SEVERE THIS EVENING AND EARLY TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THE THUNDERSTORMS. NEAR OR AFTER MIDNIGHT ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE IN SOUTHEAST NEBRASKA WITH THE THREAT OF LARGE HAIL. THE SEVERE WEATHER THREAT IS EXPECTED TO END BY 3 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE ON WEDNESDAY WITH A STALLED FRONTAL BOUNDARY IN THE AREA. THE MOST LIKELY TIME FOR SEVERE WEATHER ON WEDNESDAY WILL BE AFTER 4 PM. THE MAIN THREAT AREA FOR SEVERE WEATHER ON WEDNESDAY WILL BE ALONG AND NORTH OF INTERSTATE 80. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE MAIN THREAT. THUNDERSTORMS ARE POSSIBLE AGAIN ON LATE THURSDAY AFTERNOON AND EVENING...MAINLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. AGAIN...THERE IS A SLIGHT CHANCE FOR SEVERE WEATHER WITH THESE STORMS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. A POTENTIALLY ACTIVE THUNDERSTORM PATTERN IS FORECAST FROM LATE THIS WEEKEND INTO EARLY NEXT WEEK. PERIODS OF THUNDERSTORMS ARE POSSIBLE THROUGHOUT THIS TIME...ESPECIALLY DURING THE AFTERNOON AND OVERNIGHT HOURS...WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN NORTHEAST NEBRASKA AND WEST CENTRAL IOWA.
In the hours before
Special weather statement, May 1, 10:49 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1049 PM CDT TUE MAY 1 2012
NEZ050-065-020415-
BUTLER NE-SEWARD NE-
1049 PM CDT TUE MAY 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTLER AND SEWARD
COUNTIES UNTIL 1115 PM CDT...
AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR STAPLEHURST...OR 23 MILES EAST
OF YORK...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEWARD...STAPLEHURST...DWIGHT...GARLAND...BEE AND TAMORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR EAST CENTRAL NEBRASKA.
LAT...LON 4101 9731 4119 9692 4118 9691 4094 9691
4088 9726
TIME...MOT...LOC 0346Z 245DEG 26KT 4097 9717
BOUSTEADLocal storm report, May 1, 10:54 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1054 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL UTICA 40.90N 97.35W
05/01/2012 E1.25 INCH SEWARD NE LAW ENFORCEMENT
&&
BMAYESSpecial weather statement, May 1, 11:00 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1100 PM CDT TUE MAY 1 2012
NEZ044-045-051-052-020430-
DODGE NE-DOUGLAS NE-WASHINGTON NE-SAUNDERS NE-
1100 PM CDT TUE MAY 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR DODGE...DOUGLAS...WASHINGTON
AND SAUNDERS COUNTIES UNTIL 1130 PM CDT...
AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM NICKERSON TO WAHOO...OR ALONG A LINE EXTENDING FROM 31 MILES
NORTHWEST OF OMAHA TO 28 MILES NORTH OF LINCOLN...AND MOVING EAST
AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FREMONT...BLAIR...ELKHORN...WAHOO...VALLEY...YUTAN...ARLINGTON...
HOOPER...CEDAR BLUFFS...MEAD...WATERLOO...NICKERSON...INGLEWOOD...
KENNARD...WESTON...BENNINGTON...HERMAN...COLON...WASHINGTON AND
LESHARA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 BETWEEN MILE MARKERS 140 AND 167.
HIGHWAY 77 BETWEEN MILE MARKERS 93 AND 126.
HIGHWAY 92 BETWEEN MILE MARKERS 442 AND 466.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN IOWA AND EAST CENTRAL NEBRASKA.
LAT...LON 4123 9616 4119 9677 4161 9655 4169 9625
4169 9613 4165 9609 4160 9611 4159 9608
4154 9610 4150 9604 4155 9601 4154 9601
TIME...MOT...LOC 0356Z 252DEG 33KT 4155 9650 4123 9665
BOUSTEADSpecial weather statement, May 1, 11:26 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1126 PM CDT TUE MAY 1 2012
NEZ066-067-020500-
CASS NE-LANCASTER NE-
1126 PM CDT TUE MAY 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CASS AND LANCASTER
COUNTIES UNTIL 1200 AM CDT...
AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 6 MILES EAST OF VALPARAISO TO PLEASANT DALE...OR ALONG A LINE
EXTENDING FROM 39 MILES WEST OF OMAHA TO 10 MILES WEST OF LINCOLN...
AND MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...WAVERLY...GREENWOOD...MALCOLM...DENTON...RAYMOND AND
DAVEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 BETWEEN MILE MARKERS 57 AND 81.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 390 AND 420.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR EASTERN NEBRASKA.
LAT...LON 4070 9691 4086 9691 4105 9679 4105 9647
4102 9646 4102 9636 4105 9635 4104 9632
4068 9655
TIME...MOT...LOC 0424Z 263DEG 22KT 4105 9671 4077 9689
BOUSTEADSpecial weather statement, May 1, 11:51 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1151 PM CDT TUE MAY 1 2012
IAZ055-069-NEZ045-052-020530-
POTTAWATTAMIE IA-HARRISON IA-DOUGLAS NE-WASHINGTON NE-
1151 PM CDT TUE MAY 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR POTTAWATTAMIE...HARRISON...
DOUGLAS AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 1230 AM CDT...
AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM MONDAMIN TO OMAHA...OR ALONG A LINE EXTENDING FROM 47 MILES
SOUTHWEST OF IDA GROVE TO 49 MILES NORTHEAST OF LINCOLN...AND
MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OMAHA...MISSOURI VALLEY...LOGAN...FORT CALHOUN...UNDERWOOD...
MINDEN...MONDAMIN...PERSIA...PISGAH...MODALE...CARTER LAKE...
WOODBINE...DUNLAP...NEOLA...CRESCENT...LITTLE SIOUX...MAGNOLIA AND
MCCLELLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 54 AND 89.
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 8 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.
LAT...LON 4127 9554 4126 9593 4124 9593 4126 9594
4125 9612 4183 9604 4187 9588 4186 9556
4161 9556 4160 9551 4158 9550
TIME...MOT...LOC 0448Z 257DEG 30KT 4177 9598 4133 9604
BOUSTEADSpecial weather statement, May 2, 12:09 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1209 AM CDT WED MAY 2 2012
NEZ053-067-020545-
CASS NE-SARPY NE-
1209 AM CDT WED MAY 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR CASS AND SARPY COUNTIES UNTIL
1245 AM CDT...
AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM MILLARD TO ELMWOOD...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF OMAHA TO 19 MILES EAST OF LINCOLN...AND MOVING EAST
AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BELLEVUE...PAPILLION...LA VISTA...OFFUTT AFB...PLATTSMOUTH...
GRETNA...SPRINGFIELD...WEEPING WATER...LOUISVILLE...ELMWOOD...
MURRAY...CEDAR CREEK...AVOCA...MURDOCK...UNION...NEHAWKA...CHALCO...
MANLEY AND SOUTH BEND.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 426
AND 444.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.
LAT...LON 4087 9585 4078 9584 4079 9640 4119 9626
4119 9586 4117 9584 4117 9587 4114 9589
4112 9587 4100 9587 4098 9583 4092 9584
4090 9581 4088 9581
TIME...MOT...LOC 0507Z 272DEG 34KT 4120 9618 4082 9631
BOUSTEADThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 11:51 PM CDT | Special Weather Statement | OAX | Harrison, Pottawattamie | 39 min |
| May 2, 3:10 AM CDT | Special Weather Statement | OAX | Shelby | 35 min |
| May 1, 9:54 PM CDT | Special Weather Statement | OAX | Butler | 36 min |
| May 1, 10:08 PM CDT | Special Weather Statement | OAX | Colfax | 37 min |
| May 1, 10:22 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 23 min |
| May 1, 10:49 PM CDT | Special Weather Statement | OAX | Seward | 26 min |
| May 1, 11:00 PM CDT | Special Weather Statement | OAX | Douglas, Saunders, Washington | 30 min |
| May 1, 11:26 PM CDT | Special Weather Statement | OAX | Lancaster | 34 min |
| May 1, 11:39 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 24 min |
| May 2, 12:00 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 30 min |
| May 2, 12:09 AM CDT | Special Weather Statement | OAX | Cass, Sarpy | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.